Jump to content
ACN Latitudes Forums
  • ACN Premium Membership Free Trial

borsooq

Ciprofloxacin for 3.11 yo and 29lbs weight child?

Recommended Posts

Hello, I am starting new topic to ask about this antibiotic, since you - members of this board - know probably most about antibiotics from all over the boards I know.

 

So, in my son's urine in good lab Morganella Morganii was found. We're trying ot treat it with cephalosporins III-rd gen (Cedax). Don't know if successful - his urine is again in lab, but we have nice gains during the treatment. After the treatment his behaviour became much worse than was before. Probably becteria has not been distincted. Our DAN said that it would be best to treat it with ciprofloxacin. I read about this antibiotics and data looks horrible.

 

What would you say about it? Is it safe to give it to 3.11 yo child wich weight is ~29lbs (13,5kg)?

Share this post


Link to post
Share on other sites

Hello, I am starting new topic to ask about this antibiotic, since you - members of this board - know probably most about antibiotics from all over the boards I know.

 

So, in my son's urine in good lab Morganella Morganii was found. We're trying ot treat it with cephalosporins III-rd gen (Cedax). Don't know if successful - his urine is again in lab, but we have nice gains during the treatment. After the treatment his behaviour became much worse than was before. Probably becteria has not been distincted. Our DAN said that it would be best to treat it with ciprofloxacin. I read about this antibiotics and data looks horrible.

 

What would you say about it? Is it safe to give it to 3.11 yo child wich weight is ~29lbs (13,5kg)?

Our ER docs do not prescribe Cipro to children at all. It is not indicated for children under 17 except in extreme cases when that is only antibiotic that will work as proven by culture sensitivity or particular disease process. I don't think of it as a horrible drug having had to take it myself numerous times. I found it to be very easy to tolerate although, I was adult taking it. However, It is not recommended for children.

Share this post


Link to post
Share on other sites

So, obviously we have this bacteria again :/

 

Antibiogram we've got says it is sensitive to:

  • amikacin
  • Trimetoprim/Sulfametaksazol
  • cefotaxim
  • ciprofloxacin (of course)
  • gentamycin
  • tobramycin

Looking at the descriptions only these three can be give orally:

  • Trimetoprim/Sulfametaksazol
  • cefotaxim
  • ciprofloxacin (of course)

Reading about cipro - I am very very discouraged to try it. Cefotaxim - we already used (Cedax), Trimetoprim/Sulfametaksazol is Bactrim. Not sure what to do. We have scheduled visit at urologists, but it will take moths. Recenty I read about boy in Senegal who was neuro issues caused by this bacteria:

http://www.ncbi.nlm.nih.gov/pubmed/20431984

 

 

Abstract

A central nervous system infection due to Morganella morganii is uncommon. We report a case diagnosed at the neurological department of Fann teaching hospital in Dakar, Senegal. A 12-year-old boy was hospitalized for acute meningoencephalitis. The CT scan was normal and the study of cerebrospinal fluid (CSF) revealed cytological and biochemical abnormalities and M. morganii. HIV and syphilitic serologies were negative and blood CD4 lymphocyte count showed 354 per mm(3). The treatment with cefotaxime associated with gentamicin for 6 weeks was successful. The outcome of infection depends on many factors such as the onset and quality of treatment, the virulence of the germ and the status of immune system.

 

Looks like Cefalosporins 3rd-gen (preferably 4th gen, but only IV are available) + gentamycin are very helpful. But... I read about this damn gentamycin - some children are deaf after this.

 

What to do?

Share this post


Link to post
Share on other sites

Bactrim is a good choice-tolerated well by children. I would go with medications by mouth before IV (if possible). As would most MD's- they will exhaust sensitivity for meds by mouth before going to IV. Yes, Gentamycin can have ototoxicity which may cause hearing problems. Usually dose related, length of treatment related. Longer you are on it and if higher dose- more risk.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×